Mississippi, 2012Tornado in Mississippi, January 26, 2012
January 26, 2012 · NWS LIX · 1 event in 1 county or zone
Low pressure moving across the lower Mississippi River Valley pushed a cold front through the area. A line of thunderstorms developed in advance of the front and produced a tornado over Pearl River County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving across the lower Mississippi River Valley pushed a cold front through the area. A line of thunderstorms developed in advance of the front and produced a tornado over Pearl River County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 26, 6:44 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 26, 6:44 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST THU JAN 26 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL...ATMOSPHERE
REMAINS UNSTABLE WITH SUFFICIENT MOISTURE IN THE LOW LEVELS.
SATURATED LAYER EXTENDS UP TO 890 MB. A POCKET OF DRY AIR EXISTS
FROM 890 MB TO 720 MB. MOISTURE RETURNS TO THE MID AND UPPER
LEVELS ABOVE 720 MB. MOISTURE IS INDICATED BY A PW VALUE OF 1.35
INCHES. THE PW VALUE HAS LIKELY INCREASED BY NOW DUE TO RAIN IN
THE AREA. A DEEP CLOUD DECK EXISTS ABOVE 995 MB. THE STORM
RELATIVE HELICITY BETWEEN 0 AND 3 KM IS NEAR 403 M2/S2. WINDS VEER
FROM SOUTHEAST TO THE SOUTHWEST FROM THE SFC TO 5K FEET WITH
SPEEDS AVERAGING NEAR 34 KNOTS. WINDS FROM 5K TO 10 K FEET REMAIN
OUT OF THE SOUTHWEST WITH SPEEDS AVERAGING NEAR 34 KNOTS. WINDS
ALOFT MAINTAIN UNIDIRECTIONAL FLOW OUT OF THE SOUTHWEST ABOVE 10K
FEET. LASTLY...THERE IS A JET MAX OF 103 KNOTS NEAR 219 MB.
KL
&&
.PREV DISCUSSION... /ISSUED 542 AM CST THU JAN 26 2012/
SHORT TERM...
TORNADO WATCH AND FLASH FLOOD WATCH HAVE RECENTLY BEEN
EXPANDED/ISSUED UNTIL NOON CST FOR THE SAME LOCATIONS...ROUGHLY
EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO THE ATCHAFALAYA
RIVER WEST OF HOUMA...AND SOUTH INTO THE COASTAL WATERS OUT 20
NAUTICAL MILES.
THE UPPER LEVEL LOW OVER NORTHEAST TEXAS WILL BE OPENING INTO A
DEEP SHORTWAVE TROUGH THAT WILL MOVE NORTHEAST/EAST ACROSS THE
LOWER MISSISSIPPI VALLEY LATE TODAY AND EARLY TONIGHT. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH MOST LAND AREAS BY NOON
AND THE OUTER COASTAL WATERS BY SUNSET. DEEP LAYER MOISTURE AND
SHEAR...AND MODERATE INSTABILITY ARE MARGINALLY SUPPORTIVE OF
SEVERE THUNDERSTORMS INCLUDING ISOLATED TORNADOES AND LOCALIZED
FLOODING OF URBAN AREAS...CANALS...AND SMALL STREAMS. VERY
LOCALIZED...MORE SERIOUS FLASH FLOODING WILL BE POSSIBLE WHERE
TRAINING OF VERY HEAVY RAIN OCCURS. THE MAIN LINE OF THUNDERSTORMS
IS MOVING EAST...BUT THERE HAVE BEEN OCCASIONAL...NEARLY
STATIONARY BANDS OF TORRENTIAL DOWNPOURS. HAVE TAPERED THE POP
FROM CHANCE CATEGORY WEST TO CATEGORICAL CENTRAL AND EAST...WITH A
DRYING TREND FROM THE WEST DURING THE DAY AS THE FRONT PUSHES
THROUGH.
DRY AND COOLER CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS
FROM THE WEST TONIGHT THROUGH FRIDAY NIGHT.
LONG TERM...
A GENERALLY CALMER WEATHER PATTERN IS EXPECTED. ANOTHER SHORTWAVE
WILL CARVE OUT A DEEPER TROUGH OVER THE EASTERN STATES
SUNDAY...BUT THIS WILL QUICKLY DEAMPLIFY AND MOVE EAST BY MONDAY.
A REINFORCING COLD FRONT FOLLOWED BY COOL HIGH PRESSURE IS EXPECTED
SATURDAY WITH LITTLE IN THE WAY OF CLOUDS AND NO PRECIPITATION
EXPECTED. ONLY A BRIEF PERIOD OF SLIGHTLY COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED ON SUNDAY THROUGH MONDAY MORNING...THEN
A RETURN TO THE TYPICAL ABOVE NORMAL WINTER OF 2011/2012
TEMPERATURES WILL RETURN.
ANOTHER SHORTWAVE TROUGH WILL PASS WELL TO THE NORTH ON TUESDAY
WHICH WILL NOT SEND A COLD FRONT OUR WAY...THEN THE MODELS DIVERGE
QUITE A BIT GOING INTO THE MIDDLE OF NEXT WEEK. THE ECMWF SHOWS A
SHORTWAVE TROUGH MOVING INTO THE SOUTHWEST CONUS WHILE THE GFS
DEVELOPS A RIDGE. HAVE NOT GONE ANY HIGHER THAN A SLIGHT CHANCE OF
RAIN WITH ANY GIVEN SYSTEM NEXT WEEK AT THIS POINT.
MARINE...
LOW PRESSURE AREA AND ASSOCIATED COLD FRONT MOVING ACROSS LOWER
MISSISSIPPI VALLEY SHOULD PROVIDE A COMBINATION OF TIGHTER PRESSURE
GRADIENT AND MIXING DOWN OF STRONGER WINDS ALOFT TO SUPPORT WINDS
OF 20 TO 25 KNOTS AND SEAS UP TO 7 FEET FOR A PERIOD LATER TODAY
AND TONIGHT. HAVE ISSUED A SMALL CRAFT ADVISORY FROM 9 AM THROUGH
TONIGHT FOR THE COASTAL WATERS...AND CHANDELEUR AND BRETON SOUNDS.
WIND AND SEAS WILL SUBSIDE ON FRIDAY AS THE HIGH PRESSURE AREA
BUILDS OVER THE AREA.
THE REINFORCEMENT OF HIGH PRESSURE ON SATURDAY WILL CAUSE
NORTHEAST WINDS TO APPROACH 20 KNOTS BRIEFLY AGAIN LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. NORTHEAST TO EAST WINDS WILL
REMAIN A BIT BREEZY...NEAR 15 KNOTS...FOR MUCH OF THE PERIOD
SUNDAY AFTERNOON THROUGH TUESDAY MORNING AS THE STRONGER HIGH
PRESSURE AREA MOVES EAST ACROSS LAND AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 44 64 42 / 60 10 0 10
BTR 70 47 67 46 / 40 10 0 10
ASD 73 45 67 41 / 90 10 0 10
MSY 72 51 65 47 / 80 10 0 10
GPT 74 48 67 43 / 90 10 0 10
PQL 76 47 68 38 / 90 10 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...PEARL RIVER...AND WALTHALL.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jan 26, 5:07 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 AM CST THU JAN 26 2012
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-271115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
507 AM CST THU JAN 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND A THREAT OF
FLASH FLOODING THIS MORNING. THE RISK AREA IS ALONG AND EAST OF A
LINE FROM NEAR TYLERTOWN TO HAMMOND TO HOUMA. THE MAIN THREATS
FROM SEVERE THUNDERSTORMS ARE DAMAGING WINDS AND ISOLATED
TORNADOES...WITH A LOWER RISK OF LARGE HAIL UP TO QUARTER SIZE.
LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT PERIOD
OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR.
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS AND
SOUNDS FROM 9 AM TODAY THROUGH TONIGHT FOR WINDS NEAR 20 KNOTS OR
HIGHER...AND HAZARDOUS WAVES AND SEAS FOR SMALL CRAFT. SEVERE
THUNDERSTORMS INCLUDING ISOLATED WATERSPOUTS ARE ALSO POSSIBLE
ACROSS THE COASTAL WATERS THIS MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION THE ACTIVATION OF STORM SPOTTERS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS REQUESTED THIS MORNING...BUT IS
OTHERWISE NOT ANTICIPATED THROUGH NEXT WEDNESDAY. SPOTTERS
SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE
NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.
22/TD
In the hours before
Special weather statement, Jan 26, 2:03 AM CST, 4 hours 41 minutes before
LAZ046-049-050-056>059-065-260900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
203 AM CST THU JAN 26 2012
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
...ASCENSION...UPPER TERREBONNE...ST. JOHN THE BAPTIST...ASSUMPTION
...LIVINGSTON...UPPER LAFOURCHE...AND IBERVILLE PARISHES...
AT 200 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM
DONALDSONVILLE TO 7 MILES SOUTH OF NAPOLEONVILLE...MOVING NORTHEAST
AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
NAPOLEONVILLE...LABADIEVILLE...DONALDSONVILLE...GEISMER...GONZALES...
PRAIRIEVILLE...SORRENTO...CONVENT...LUTCHER...GRAMERCY...WHITEHALL...
GARYVILLE...EDGARD...LIVINGSTON...RESERVE AND KILLIAN
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jan 26, 4:58 AM CST, 1 hour 46 minutes before
LAZ039-040-072-261130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 AM CST THU JAN 26 2012
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...WASHINGTON PARISH...
AT 456 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES WEST OF COVINGTON...OR ABOUT
5 MILES EAST OF ROBERT...MOVING NORTHEAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FOLSOM...FRANKLINTON AND ENON
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:55 AM CST, 49 minutes before
LAZ040-072-261230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 AM CST THU JAN 26 2012
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY
PARISH...SOUTHERN TANGIPAHOA PARISH...
AT 552 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF MANDEVILLE...OR ABOUT 9 MILES
SOUTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MADISONVILLE...COVINGTON AND FOLSOM
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:58 AM CST, 46 minutes before
LAZ039-MSZ071-077-261230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 AM CST THU JAN 26 2012
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WALTHALL COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH...
AT 557 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR BOGALUSA...OR ABOUT 3 MILES
NORTH OF BOGALUSA...MOVING NORTHEAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSSROADS...VARNADO AND ANGIE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 6:21 AM CST, 23 minutes before
LAZ059-061>064-067>070-261315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
621 AM CST THU JAN 26 2012
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES
PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...ORLEANS
PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER
ST. BERNARD PARISH...
AT 620 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES EAST OF GALLIANO...OR ABOUT
12 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 40 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAFITTE...BARATARIA...MYRTLE GROVE...JEAN LAFITTE...BELLE
CHASSE...TERRYTOWN...CHALMETTE...VIOLET AND YSCLOSKEY
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
7/ARM
Tornado, Pearl River
- When
- January 26, 6:44 AM CST to 6:45 AM CST
- Where
- Pearl River County, 5.45 mi NW of Hillsdale to 5.5 mi NW of Hillsdale
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.989, -89.561
A tornado touched down just off of Ott Stanford Road. A patio roof was peeled back and ripped off half of the roof of one home. The tornado traveled to the northeast and destroyed a small well shed and then tore another patio roof off of a second home. The tornado continued to the northeast, finally snapping one small pine tree before lifting. Maximum wind speed was estimated at 75 mph, path width was 100 yards, path length was 200 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, January 26 to 27, 20122 injured · $24,000 · 11 events
- Strong Wind in North Carolina, January 26, 2012$80,000 · 1 event
- Flash Flooding and Flood in Alabama, January 26, 2012$25,000 · 61 kt wind · 5 events
- Damaging Winds in Florida, January 26, 2012$21,000 · 50 kt wind · 2 events
- Tornado and Damaging Winds in Alabama, January 26, 2012$19,000 · EF0 · 4 events
- Damaging Winds in Tennessee, January 26, 2012$20,000 · 50 kt wind · 2 events
- Lightning Strike in Alabama, January 26, 20121 injured · 1 event
- Tornado and Heavy Rain in Alabama, January 26, 2012EF0 · 7 events
- Winter Weather in Colorado, January 26 to 27, 20127 events
- Dense Fog in Wisconsin, January 26, 20125 events
- Flooding in Illinois, January 26 to 31, 20125 events
- Storm Surge and High Wind in Washington, January 26, 201254 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355031.